Change search
ReferencesLink to record
Permanent link

Direct link
A Remark on Numerical Errors Downstream of Slightly Viscous Shocks
KTH, Superseded Departments, Numerical Analysis and Computer Science, NADA.
1999 (English)In: SIAM Journal on Numerical Analysis, ISSN 0036-1429, E-ISSN 1095-7170, Vol. 36, no 3, 853-863 p.Article in journal (Refereed) Published
Abstract [en]

Lower-order errors downstream of a shock layer have been detected in computations with nonconstant solutions when using higher-order shock capturing schemes in one and two dimensions [B. Engquist and B. Sjögreen, {SIAM J. Numer. Anal., 35 (1998), pp. 2464--2485].By analyzing the steady-state solution of slightly viscous hyperbolic systems of conservation laws we find that the solution can have an ${\cal O}(h)$-dependence downstream of a shock layer, although the viscous term in that region is of ${\cal O}(h^2)$. Numerical examples illustrate the analysis.

Place, publisher, year, edition, pages
Society for Industrial and Applied Mathematics, 1999. Vol. 36, no 3, 853-863 p.
National Category
URN: urn:nbn:se:kth:diva-65749DOI: 10.1137/S0036142996313282OAI: diva2:483624
NR 20140805Available from: 2012-01-25 Created: 2012-01-25Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text
By organisation
Numerical Analysis and Computer Science, NADA
In the same journal
SIAM Journal on Numerical Analysis

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 23 hits
ReferencesLink to record
Permanent link

Direct link